MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient#: (b)(6) index procedure was performed on (b)(6) 2020.On (b)(6) 2022, patient#: (b)(6) underwent a revision due to the implant being @full extension.On (b)(6) 2023, during monitoring as part of the pas study, apifix was made aware that patient#: (b)(6) was seen at the clinic initially on (b)(6) 2023 and diagnosed with an inflamed bursa over the distal 1/3 of the incision. when the patient was told to return to clinic three days later, she did not show.She then went to hospital ed on (b)(6) 2023 and was told to come back to the clinic.She was started on keflex from the ed.She was seen the same day on (b)(6) 2023 and told to f/u in 1 week with her doctor for wound check and continue the antibiotics. the bursa seen on (b)(6) did burst since on (b)(6) appointment.On 12-dec-2023, apifix received additional information.According to the reporter, "i would call this more of an infection.  i meant in the last statement that the bursa, which was superficial and fluid filled, burst on its own, draining all the fluid since being initially seen in the clinic on (b)(6) 2023.Doctor then followed up with her on (b)(6) and noted an open sinus tract in the middle of her incision where the bursa was located." on 14-dec-2023 apifix was notified that the patient is scheduled for debridement of spine with removal of hardware on (b)(6) 2023.Risk assessment the risk of wound infection is a known risk.This risk has been assessed and found to be acceptable per the company cer.The event of wound infection is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally section.The explanted device is expected to be returned to the manufacturer and will be evaluated.Following the evaluation, if new pertinent information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, during monitoring as part of the pas study, apifix was made aware that patient#: (b)(6) was seen at the clinic initially on (b)(6) 2023 and diagnosed with an inflamed bursa over the distal 1/3 of the incision. when the patient was told to return to clinic three days later, she did not show.Patient reportedly went to a hospital ed on (b)(6)2023 where she was started on keflex and was told to come back to the clinic.Patient was seen that same day, on (b)(6) 2023, and told to follow up in 1 week with the doctor for wound check and continue the antibiotics.On 12-dec-2023, apifix received additional information.According to the reporter, "i would call this more of an infection.  i meant in the last statement that the bursa, which was superficial and fluid filled, burst on its own, draining all the fluid since being initially seen in the clinic on (b)(6) 2023.The doctor then followed up with her on (b)(6) and noted an open sinus tract in the middle of her incision where the bursa was located." on 14-dec-2023, apifix was notified that the patient was scheduled for debridement of spine with removal of hardware on (b)(6) 2023.
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device appeared to be in normal condition and there is no obvious reason that the device contributed to the bursa.Since the reason for removal was not related to the device, the retrieval wear analysis was not performed.The rings were evaluated, and wear was not visibly observed.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18441766
Report Number3013461531-2023-00062
Device Sequence Number6883733
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-03-080-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexFemale